MAUDE Adverse Event Report: CYTOPHIL, INC. RENU VOICE, 1.5CC; SYSTEM, VOCAL CORD MEDIALIZATION

CYTOPHIL, INC. RENU VOICE, 1.5CC; SYSTEM, VOCAL CORD MEDIALIZATION
Model Number 08-015-04-V04
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient identifier will not be reported by the physician.This injection procedure information was provided to cytophil, inc.As part of a retrospective data collection/review for a post-market clinical follow-up (pmcf) study.The center's investigation review board (irb) requires patient personal identification information not be shared.The center reported the patient was receiving adjuvant hormonal therapy at the time of the procedure and post-injection and has cutaneous squamous cell carcinoma of parotid.No additional therapy for the voice was noted as being performed and the patient's voice is still reported to have "roughness" and finds it "harder/more difficult to speak." cytophil has concluded its complaint investigation.Cytophil is unable to definitively determine the root cause of the reported incident.The device was reported as discarded and was therefore unavailable for return and no retain samples were evaluated.Product labeling and risk management contain appropriate information regarding insufficient correction and poor voice quality.A review of complaint records revealed seven (7) additional complaints where the patient reported similar outcomes in post-injection, no trending has been identified.The results of cytophil's review of the pertinent renú voice device manufacturing records confirm the devices were manufactured in accordance with specifications.Each patient case is unique for required volume to achieve correction.It cannot be determined if the renú injection procedure/implant caused the reported outcome, if it was an underlying condition, or other on-going therapy.The event was not reported to cytophil when it occurred.The physician is to be counseled about reporting complaints and adverse events to cytophil.The complaint is being closed and will be tracked and trended.
 
Event or Problem Description
The patient underwent an uneventful an operating room (or) transoral injection of renú voice into both the left and right vocal folds on (b)(6) 2019 for left vocal fold paralysis and right vocal fold atrophy using a renú transoral needle.0.35 ml of product was injected into each vocal fold.No procedural complications were noted.During a follow-up appointment on (b)(6) 2019 the physician reported the immobility of the left vocal fold remained unchanged and no improvement in the ability to increase volume, but the dysphonia and the voice quality/phonation improved.The patient reported her voice was "different", roughness, no change in volume, and it was harder/more effortful to speak.(ref.(b)(4)).

Brand Name
RENU VOICE, 1.5CC
Common Device Name
SYSTEM, VOCAL CORD MEDIALIZATION
Manufacturer (Section D)
CYTOPHIL, INC.
2485 corporate circle
suite 2
east troy, wi
MDR Report Key10311922
Report Number3007225376-2020-00007
Device Sequence Number16988392
Product Code MIX
UDI-Device Identifier00856509002294
UDI-Public(01)00856509002294(10)Z908-00076(17)210216
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121795
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/16/2021
Device Model Number08-015-04-V04
Device Catalogue Number08-015-04-V04
Device Lot NumberZ908-00076
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2020
Initial Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight53